MAUDE Adverse Event Report: ALERE SAN DIEGO, INC. CARDINAL HEALTH¿ HCG COMBO RAPID TEST; VISUAL, PREGNANCY HCG, PRESCRIPTION USE

ALERE SAN DIEGO, INC. CARDINAL HEALTH¿ HCG COMBO RAPID TEST; VISUAL, PREGNANCY HCG, PRESCRIPTION USE
Model Number FHC-A202
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1: email: the distributor did not provide contact information for the customer.The following email was provided for the distributor: (b)(6).Results pending completion of the investigation.
 
Event or Problem Description
The distributor reported that a customer informed that "two patients tested positive on the test even though they are negative on a pregnancy test." no adverse health outcomes were reported.Although requested, no further information was provided.See mdr 2027969-2025-00218 for the second patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
E1 - email: the distributor did not provide contact information for the customer.The following email was provided for the distributor: (b)(6).H6 and h11 were updated to include investigation findings.Investigation conclusion: retained devices from the reported lot number were tested with hcg-negative clinical urine and hcg-negative clinical serum samples.The results were read at 3 and 4 minutes for devices tested with urine and 5 and 6 minutes for devices tested with serum.All devices tested with negative samples yielded valid negative results.Additionally, retained devices from the reported lot number were tested with hcg cut-off urine and hcg cut-off serum samples.The results were read at 3 minutes for devices tested with urine and 5 minutes for devices tested with serum.All devices tested with positive samples yielded valid positive results.No false results were observed during in-house testing.The case details were reviewed along with the complaint history for the reported issue and no indications of a systemic issue were identified.Manufacturing batch record review did not uncover any relevant non-conformances and found that the lot met quality control specifications.Review of the risk management report for this product found that the reported issue is within the risk profile for this device; no new hazard has been identified.A root cause could not be determined from the available information as the reported issue was not replicated during testing of retention product.Complaints are tracked and trended on a monthly basis.Per the package insert: very dilute urine specimens, as indicated by a low specific gravity, may not contain representative levels of hcg.If pregnancy is still suspected, a first morning urine specimen should be collected 48 hours later and tested.False negative results may occur when the levels of hcg are below the sensitivity level of the test.When pregnancy is still suspected, a first morning serum or urine specimen should be collected 48 hours later and tested.Very low levels of hcg (less than 50 miu/ml) are present in serum and urine specimen shortly after implantation.However, because a significant number of first trimester pregnancies terminate for natural reasons, a test result that is weakly positive should be confirmed by retesting with a first morning serum or urine specimen collected 48 hours later.This test reliably detects intact hcg up to 500,000 miu/ml.It does not reliably detect hcg degradation products, including free-beta hcg and beta core fragments.Quantitative assays used to detect hcg may detect hcg degradation products and therefore may disagree with the results of this rapid test.A number of conditions other than pregnancy, including trophoblastic disease and certain non-trophoblastic neoplasms including testicular tumors, prostate cancer, breast cancer, and lung cancer, cause elevated levels of hcg.Therefore, the presence of hcg in a serum or urine specimen should not be used to diagnose pregnancy unless these conditions have been ruled out.As with any assay employing mouse antibodies, the possibility exists for interference by human anti-mouse antibodies (hama) in the specimen.Specimens from patients who have received preparations of monoclonal antibodies for diagnosis or therapy may contain hama.Such specimens may cause false positive or false negative results.- this test provides a presumptive diagnosis for pregnancy.A confirmed pregnancy diagnosis should only be made by a physician after all clinical and laboratory findings have been evaluated.

Brand Name
CARDINAL HEALTH¿ HCG COMBO RAPID TEST
Common Device Name
VISUAL, PREGNANCY HCG, PRESCRIPTION USE
Manufacturer (Section D)
ALERE SAN DIEGO, INC.
9942 mesa rim rd
san diego CA 92121
Manufacturer Contact
monika burrell
9942 mesa rim rd
san diego, CA 92121
8588052506
MDR Report Key23457916
Report Number2027969-2025-00217
Device Sequence Number9040573
Product Code JHI
UDI-Device Identifier20885380020268
UDI-Public(01)20885380020268(17)260618(10)0000888608
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
K062361
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/18/2026
Device Model NumberFHC-A202
Device Catalogue NumberB1077-23
Device Lot Number0000888608
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2025
Supplement Date Received by Manufacturer11/20/2025
Initial Report FDA Received Date11/03/2025
Supplement Report FDA Received Date11/20/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale